Alert archive / Ohio / Flash Flood Warnings in 2006
Flash Flood Warning 35, NWS Cleveland, OH
NWS Cleveland, OH issued this flash flood warning at Jul 14, 2006, 8:28 PM EDT for Marion County, Morrow County, Ohio. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 14, 2006, 8:28 PM EDT (00:28 UTC)
- Expired
- Jul 14, 2006, 11:30 PM EDT
- In force
- 3 hr
- Issued by
- NWS Cleveland, OH
- Area
- Counties, with a storm outline in the text
Counties Marion County, OH, Morrow County, OH
The radar
The Cleveland radar (KCLE), 134 km from the middle of the area, began a volume at 00:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 14, 9:43 PM EDT | FLOOD | 5 N Mount Gilead, OH | ONE FOOT OF WATER OVER STATE ROUTE 61 AND 19. |
| Jul 14, 10:55 PM EDT | FLOOD | Marion, OH | STATE ROUTE 95 FROM 203 TO CAMPBELL RD CLOSED DUE TO FLOODING. STATE ROUTE 203 ALSO CLOSED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.5 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 495 J/kg
- Mixed-layer CIN
- -79 J/kg
- Mixed-layer LCL
- 1067 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 157 m²/s²
- 0-3 km storm-relative helicity
- 193 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KCLE 150029 FFWCLE OHC101-117-150330- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE CLEVELAND OH 828 PM EDT FRI JUL 14 2006 THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A * FLASH FLOOD WARNING FOR... MARION COUNTY IN NORTH CENTRAL OHIO THIS INCLUDES THE CITY OF MARION MORROW COUNTY IN NORTH CENTRAL OHIO THIS INCLUDES THE CITY OF MOUNT GILEAD * UNTIL 1130 PM EDT * AT 825 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN FROM THUNDERSTORMS. UP TO 2 INCHES OF RAIN FELL IN 45 MINUTES ACROSS PARTS OF NORTHEAST MARION COUNTY AND NORTHERN MORROW COUNTY. THE RAIN IS DIMINISHING IN MARION COUNTY...BUT ANOTHER INCH OF RAIN IS POSSIBLE IN MORROW COUNTY THROUGH 10 PM. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. TURN AROUND AND FIND AN ALTERNATE ROUTE. LAT...LON 4067 8325 4046 8322 4044 8270 4071 8270 $$ MRD
1 follow-up statement
000 WGUS71 KCLE 150152 FFSCLE FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 950 PM EDT FRI JUL 14 2006 OHC101-117-150330- MARION OH-MORROW OH- 950 PM EDT FRI JUL 14 2006 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1130 PM EDT FOR MORROW AND MARION COUNTIES... ALTHOUGH THE RAIN HAS GENERALLY ENDED ACROSS THE AREA...FLOODING IS STILL OCCURRING...ESPECIALLY ACROSS THE NORTHERN PART OF MORROW COUNTY WHERE THERE IS WATER FLOWING ACROSS SEVERAL STATE ROUTES. FLOODING WILL CONTINUE TO SLOWLY SUBSIDE THIS EVENING...BUT MAY CONTINUE THROUGH 1130 PM. FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES... DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM... EVEN A SMALL ONE...ON FOOT. TURN AROUND... DONT DROWN LAT...LON 4067 8325 4046 8322 4044 8270 4071 8270 $$ MRD
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this flash flood warning went out at Jul 14, 8:10 PM EDT, 18 minutes earlier.
Area forecast discussion, Jul 14, 8:10 PM EDT, 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OHIO 810 PM EDT FRI JUL 14 2006 .SHORT TERM UPDATE (TONIGHT)... WILL UPDATE TO TRIM THE WATCH. && .SHORT TERM (TONIGHT THROUGH SAT AFTERNOON)... CONVECTION IS DEVELOPING AND MOVING INTO THE REGION AT THIS TIME. CAPE HAS RISEN TO AROUND 3000 J/KG OVER THE WESTERN THIRD WITH ABOUT 20 KNOTS OF 0-6KM SHEAR O-1KM SHEAR IS RATHER WEAK. WATER VAPOR IMAGERY SHOWES THE REGION IN A MOISTURE PLUME OVER THE AREA SO HEAVY RAIN IS ONCE AGAIN A THREAT WITH THE DEVELOPING STORMS WITH FLASH FLOODING A POSSIBILITY. SEVERE WEATHER POTENTIAL MAY BE CONFINED TO WET MICRO DOWNBURT WINDS. AREA COVERAGE OF THE HEAVY RAIN MAY BE CONFINED TO THE FAR NORTHWEST NEAR TOL SO WL HOLD OFF ON A FF WATCH. THIS ACTIVITY SHOULD DIMINISH AROUND MIDNIGHT AS THE MCV MESOSCALE CONVECTIVE VORTICITY MOVES THROUGH THE REGION. HEIGHTS WILL THEN BEGIN TO RISE SO STABLE WARMING CONDITIONS WILL DEVELOP AND CONTINUE INTO SUNDAY. GUIDANCE TEMPS LOOK REASONABLE WITH MINOR CHANGES. POPS FOR TONIGHT WILL BE CUT SLIGHTLY. && .LONG TERM (MONDAY THROUGH FRIDAY)... LITTLE CHANGE TO EXTENDED FROM YESTERDAYS THINKING AS HOT HUMID CONDITONS ARE EXPECTED TO PERSIST THROUGH MOST OF THE WEEK AS RIDGE PERSIST ACROSS THE CENTRAL AND EASTERN STATES WITH WESTERLIES CONFINED TO THE NORTHERN TIER OF STATES. THE HOTEST TEMPERATURES OF THE SUMMER SO FAR ARE EXPECTED SUNDAY AND MONDAY ACROSS THE REGION WITH TEMPS WELL INTO THE 90S ESPECIALLY WEST OF CLE. A LAKE BREEZE MAY KEEP THE IMMEDIATE LAKE SHORE IN THE UPPER 80S BUT THE REMAINDER OF THE REGION WILL FEEL THE HEAT. A WEAK FRONTAL BOUNDARY MAY REACH SOUTH ENOUGH TO COOL THE REGION SLIGHTLY ON WED BUT LIFT NORTH ON THURSDAY. A MORE SIGNIFICANT BOUNDARY MAY CROSS THE REGION ON FRIDAY AND BRING SOME COOLING. THE ECMWF AND THE GFS BEGIN TO DIVERGE ABOUT MIDWEEK SO THE DETAILS ARE UNCERTAIN. WITH HIGH CAPE ENVIRONMENT ALONG WITH INCREASE WESTERLY FLOW ALOFT TOWARD THE END OF THE WEEK FAST MOVING ORGANIZED THUNDERSTORM OUTBREAKS ARE POSSIBLE. && .AVIATION(18Z-18Z)... SOME POP UP STORMS ARE TRYING TO DEVELOP...BUT THERE IS STILL A WEAK CAP ACROSS THE REGION WHICH IS KEEPING THE STORMS FROM BECOMING TOO WIDESPREAD. THE LIFTED CONDENSATION LEVEL IS VERY LOW TODAY (<2500 FT)...WHICH IS CAUSING THE CLOUD BASES TODAY TO BE AROUND 2500 FT. CANNNOT RULE OUT SOME MVFR CIGS THIS AFTN...BUT IN GENERAL AM THINKING THAT CONDITIONS WILL REMAIN VFR AHD OF THE STORMS OVER INDIANA. AM THINKING THAT THE MAIN ACTION WILL BE FROM THE MCV OVR NRN INDIANA. EXPECT THIS ACTIVITY TO MOVE EAST AND BUILD SOUTHWARD TOWARD THE BETTER INSTABILITY. THIS ACTIVITY SHOULD MOVE THRU THE REGION LATER THIS AFTERNOON INTO TONIGHT. WL BRING ALL SITES TO IFR WITH TSRA AS THE STORMS MOVE THRU. DO NOT HAVE ENOUGH CONFIDENCE TO BRING ANY POP UP STORMS INTO THE AREA TERMINALS EARLIER...BUT THIS WILL HAVE TO BE WATCHED. DRYING SHOULD MOVE INTO THE AREA SATURDAY MORNING BRINGING CONDITIONS BACK TO VFR. .CLE WATCHES/WARNINGS/ADVISORIES... .OH...NONE. .PA...NONE. && SHORT TERM UPDATE...TK SHORT TERM...REL LONG TERM...REL AVIATION...MRD
Hazardous weather outlook, Jul 14, 12:34 PM EDT, 7 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE CLEVELAND OH 1234 PM EDT FRI JUL 14 2006 LEZ142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-089- PAZ001>003-151200- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- MAUMEE BAY OH TO RENO BEACH OH BEYOND 5 NM OF SHORE- RENO BEACH TO THE ISLANDS OH BEYOND 5 NM OF SHORE- THE ISLANDS TO VERMILION OH BEYOND 5 NM OF SHORE- VERMILION TO AVON POINT OH BEYOND 5 NM OF SHORE- AVON POINT TO WILLOWICK OH BEYOND 5 NM OF SHORE- WILLOWICK TO GENEVA-ON-THE-LAKE OH BEYOND 5 NM OF SHORE-GENEVA-ON- THE-LAKE TO CONNEAUT OH BEYOND 5 NM OF SHORE- CONNEAUT OH TO RIPLEY NY BEYOND 5 NM OF SHORE-LUCAS-WOOD-OTTAWA- SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND- HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT- CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW- HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE- CRAWFORD PA- 1234 PM EDT FRI JUL 14 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE... NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS THE REGION...ESPECIALLY WEST OF A CLEVELAND TO MILLERSBURG LINE. STRONG THUNDERSTORMS ARE EXPECTED TO MOVE EAST ACROSS THE AREA LATE TODAY AND TONIGHT...PRODUCING STRONG WINDS...FREQUENT LIGHTNING AND POSSIBLE HAIL. IN ADDITION...LOCALLY HEAVY RAINS ARE EXPECTED AND COULD CAUSE FLOODING...ESPECIALLY IN AREAS THAT HAVE HAD FLOODING PROBLEMS RECENTLY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE HOTTEST STRETCH OF WEATHER SO FAR THIS SUMMER IS EXPECTED TO OCCUR BY LATE THIS WEEKEND THROUGH AT LEAST THE MIDDLE OF NEXT WEEK WITH HIGH TEMPERATURES AROUND OR ABOVE 90 DEGREES IN MOST PLACES ALONG WITH HIGH HUMIDITY LEVELS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER THIS AFTERNOON INTO TONIGHT. MRD
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 8:30 PM EDT | Flash Flood Warning | CLE | Richland | 4 hr |
| Jul 14, 8:50 PM EDT | Tornado Warning | CLE | Knox | 37 min |
| Jul 14, 9:31 PM EDT | Flash Flood Warning | CLE | Knox | 3 hr |
Nearby
Flash Flood Warnings in Ohio, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.